advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Houston, Texas, USA:

My five year old son has been on an insulin pump for the past two years. Recently, my son's endocrinologist refused to renew a prescription for EMLA cream and stated that there were some concerns about long-term use. Are there any adverse effects to long-term use?

Answer:

Topical lidocaine can cause one to become allergic to the lidocaine itself. Typical reactions are skin rash, etc. I expect that is his concern. If not, I don't know what.

LD

[Editor's comment: I would encourage you to do a few things:

  1. Discuss this with your son's pediatrician. Maybe he or she will write the prescription.
  2. Contact the drug information department of the company manufacturing EMLA and ask the same question.
  3. Ask for a referral or an opinion from a dermatologist who might know the answer.
  4. A book called Eutectic Mixture of Local Anesthetics (Emla), by Gideon Koren, may also be of help if your local medical library has a copy.
SS]

DTQ-20001028020909
Original posting 28 Nov 2000
Posted to Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.